Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Pushing Up Roses

My Gynocologist is so utterly stupid!

Recommended Posts

So, I had to go to a gyno a couple days ago. I explained that I have very acne prone skin, break out a lot, am recovering from Bulima and have bipolar depression. So what does he do? He gives me a birth control pill with side effects of break outs, weight gain, and depression. Is he completely dense? The stupid twit. I don't want to risk taking the pill if the side effects are going to make me flip. I mean, I'm recovering from Bulima, if I gain weight I will FLIP OUT. And I certainly don't want any more break outs and I'd rather not have my depression plummet into the depths of hell. I'm so aggravated. I wonder if doctors even listen to their patients anymore.

-Sarah

Link to post
Share on other sites
Guest TylerD

Thats retarded. Annnnnd Pushing Up Roses I love you :) .... but none the less I agree with chipmunk_spunk, go back and give him a slap lol.

Link to post
Share on other sites

which one was he pushing?

go with diane 35. i have all the same issues (subsitute bulima with OCD/ADD) and it seems to work fine for me.

you doctor is such a moron not to listen to you! switch! i had to do this several times before i found one i liked.

Link to post
Share on other sites

Sorry to say, but a lot of birth control pills have the same possible side effects. It's mainly because the pills have hormones and it effects people differently. Your body has to adjust to anything hormonal. If you do have side effects, it will probably only last a few months, then your body will get back to normal. Besides, it's not saying that you will break-out, gain weight, ect....it's just a possibility.

I'm on Yasmine, and my GYN said it's good for break-outs. There's a few side effects and one of them is weight gain...acne is not mentioned.

I was also on Orthotricyclin, which my derm. said is good for eliminating break-outs. I still had a few break-outs here and there...oh well, :shrug:

Good Luck :wavey:

Link to post
Share on other sites

So, I had to go to a gyno a couple days ago. I explained that I have very acne prone skin, break out a lot, am recovering from Bulima and have bipolar depression. So what does he do? He gives me a birth control pill with side effects of break outs, weight gain, and depression. Is he completely dense? The stupid twit. I don't want to risk taking the pill if the side effects are going to make me flip. I mean, I'm recovering from Bulima, if I gain weight I will FLIP OUT. And I certainly don't want any more break outs and I'd rather not have my depression plummet into the depths of hell. I'm so aggravated. I wonder if doctors even listen to their patients anymore.

-Sarah

Unfortunately, all birthcontrol pills have those same list of possible side effects. Some are worse than others.

If you are looking for a hormone based birthcontrol that might have fewer side effects, ask your doctor about Nuva Ring. And there are certainly plenty of non-hormone based birthcontrol options too.

Good luck!!

Link to post
Share on other sites

So, I had to go to a gyno a couple days ago. I explained that I have very acne prone skin, break out a lot, am recovering from Bulima and have bipolar depression. So what does he do? He gives me a birth control pill with side effects of break outs, weight gain, and depression. Is he completely dense? The stupid twit. I don't want to risk taking the pill if the side effects are going to make me flip. I mean, I'm recovering from Bulima, if I gain weight I will FLIP OUT. And I certainly don't want any more break outs and I'd rather not have my depression plummet into the depths of hell. I'm so aggravated. I wonder if doctors even listen to their patients anymore.

-Sarah

Unfortunately, all birthcontrol pills have those same list of possible side effects. Some are worse than others.

If you are looking for a hormone based birthcontrol that might have fewer side effects, ask your doctor about Nuva Ring. And there are certainly plenty of non-hormone based birthcontrol options too.

Good luck!!

diane is the only one that doesn't have acne as a side effect as it is usually persribed for acne first and BC second due to its unique formulation.

Link to post
Share on other sites

What an idiot!

What's the brand of BC he prescribed? My sister got on Yasmin and actually LOST weight, and her skin is flawless. I think she may have had some moodiness when she first started taking it, but that eventually subsided. Perhaps you can mention that to him?

Link to post
Share on other sites

if you knew that pill wasnt good for you, why didnt you refuse it and assk for another one? It is not only the DOCTOR'S, but also the PATIENT'S responsibility in the assessing health outcome.

Link to post
Share on other sites

if you knew that pill wasnt good for you, why didnt you refuse it and assk for another one? It is not only the DOCTOR'S, but also the PATIENT'S responsibility in the assessing health outcome.

I didn't know. I didn't know until I got home and researched it, I am completely new to birth control. If I -did- know, yes, I would have stayed and asked for something more suitable. The thing is, because I EXPLAINED very openly my conditioned, I would have thought he would prescribe something more fitting.

Link to post
Share on other sites

You should seriously switch your gyno. At the very least you should have had everything explained to you very clearly. Who prescribes something and doesn't go over side effects with the patient? I battled depression years ago. Thankfully I have been good for a while now. But any time I would talk about birth control with my gyno, she would always try to talk me out of it. She would prescribe it to me if I was insistant, but then she would call me once a month to talk about how I'm doing with it. Now THAT is a good doctor. A good doc is hard to find (and hard to schedule...she has at LEAST an 8 month waiting list!) but SO worth it.

Oh, and I never found a pill that worked for me. Everybody reacts differently so it is so hard to find the right one for you. If it cleared my skin, it also made me moody. If it didn't make me moody, it killed my libido. I could never find one with tolerable side effects. I got sick of changing pills every 6 months so I eventually just gave up.

Link to post
Share on other sites
Guest

Try yasmin. It's not supposed to cause weight gain. I've been on it a few months. I haven't noticed any side effects, except that i get more emotional than i used to. It hasn't caused breakouts.

Link to post
Share on other sites

Try yasmin. It's not supposed to cause weight gain. I've been on it a few months. I haven't noticed any side effects, except that i get more emotional than i used to. It hasn't caused breakouts.

Thanks, I have heard some good things about Yasmin. I will definately ask the gyno about it.

Link to post
Share on other sites

When I started Yasmin I was warned about the same side effects, but I lost weight and gained a cup size. Go figure.

He-He....me too!!! :D

I didn't lose any weight, but my ta-ta's increased a lil!

Link to post
Share on other sites

dont take the pillllllllllllllllllll and i thought there were bc pills that didnt have all those nsty side effects like otherones that cleared up ur acne and things like that but i could be wrong

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×